C. Difficile Treatment

Two times in the past month my daughter has had C. Difficile resulting from antibiotics taken after bowel surgery. We are concerned as the physicians tell us this is a very difficult bacteria to combat.

SAC approved answer

C. Difficile is a bacterium that occurs normally in your stool. When you get antibiotics, you kill other bacteria and get more C. Difficile. This is likely to have occurred after all the antibiotics needed. The idea is to get the C-Diff colony count down and increase the other bacteria to suppress it. If you have had problems with C-Diff before you are likely to get it again when you are on antibiotics. We often give homemade yogurt (the one from the store is typically pasteurized and the bacteria killed) to prevent the overgrowth during antibiotics.

CP/TK 7-13-10

Return to Ask the Expert

Ask the Expert

Tags:
Created by Gerritjan Koekkoek on 2011/11/27 20:36

About the website contents

All of the information contained within these questions and answers is for education purposes only. The place to get specific medical advice, diagnoses, and treatment is your doctor. Use of this site is strictly at your own risk. If you find something that you think needs correction or clarification, please let us know, contact see below.